Alert archive / Nebraska / Flash Flood Warnings in 2019
Flash Flood Warning 20, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Aug 2, 2019, 1:35 PM CDT for Garfield County, Loup County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2019, 1:35 PM CDT (18:35 UTC)
- Expired
- Aug 2, 2019, 4:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Garfield County, NE, Loup County, NE
The radar
The North Platte radar (KLNX), 113 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 733 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
486
WGUS53 KLBF 021835
FFWLBF
NEC071-115-022130-
/O.NEW.KLBF.FF.W.0020.190802T1835Z-190802T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service North Platte NE
135 PM CDT Fri Aug 2 2019
The National Weather Service in North Platte has issued a
* Flash Flood Warning for...
Southeastern Loup County in north central Nebraska...
Southwestern Garfield County in north central Nebraska...
* Until 430 PM CDT.
* At 131 PM CDT, emergency management reported 5 inches of rainfall
in Taylor. Flood waters are over Highway 91 in several locations
between Taylor and Burwell. Heavy rain continued across the warned
area. Flash flooding is already occurring.
* Some locations that will experience flooding include...
Burwell, Taylor, Calamus Reservoir State Recreation Area, Homestead
Knolls Campground, Virginia Smith Dam, Nunda Shoal Campground,
Deverre and Kent Diversion Dam State Wildlife Management Area.
Additional rainfall amounts of !one inch are possible in the warned
area.
This includes Highway 91 and Highway 183 between mile markers 122
and 132.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 4174 9896 4174 9952 4175 9954 4189 9938
4190 9901
$$
Roberg1 follow-up statement
820
WGUS73 KLBF 022123
FFSLBF
Flash Flood Statement
National Weather Service North Platte NE
423 PM CDT Fri Aug 2 2019
NEC071-115-022132-
/O.EXP.KLBF.FF.W.0020.000000T0000Z-190802T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Loup NE-Garfield NE-
423 PM CDT Fri Aug 2 2019
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN LOUP AND SOUTHWESTERN
GARFIELD COUNTIES WILL EXPIRE AT 430 PM CDT...
The heavy rain has ended. Flood waters have receded over Highway 91.
Some water remains over some county roads in the area. Therefore, a
Flood Advisory will be issued for the area. Please continue to heed
any remaining road closures.
LAT...LON 4174 9896 4174 9952 4175 9954 4189 9938
4190 9901
$$
RobergWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 12:51 PM CDT, 44 minutes earlier.
Area forecast discussion, Aug 2, 12:51 PM CDT, 44 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1251 PM CDT Fri Aug 2 2019 .SHORT TERM...(Today through Saturday) Issued at 340 AM CDT Fri Aug 2 2019 Precipitable water peaked around 1.5-1.75 inches midnight Thursday night. It is forecast to slowly fall today and tonight. Forcing is underway across swrn SD and sctnl Neb/ern KS this morning. The energy across SD should move through ncntl Nebraska this morning. A second forcing mechanism is suggested by the RAP, HRRR and NAMnest this afternoon viz diurnal heating. Rain chances decrease this evening with dry conditions expected Saturday and Sunday. POPs for this forecast are limited to 50 percent as the models have underperformed thus far. The weak forcing suggests the threat for locally heavy rainfall is low despite the high atmospheric moisture. The HRRR, RAP and HREF models are the basis for the rain forecast. The bias corrected guidance blend was the basis for the temperature forecast today, tonight and Saturday. .LONG TERM...(Saturday night through Thursday) Issued at 340 AM CDT Fri Aug 2 2019 Winds aloft at 500mb increase to 35-45kts Tuesday through Thursday. The models are in fairly good agreement placing a stationary front across Nebraska this week and this should pool moisture across the region. The GFS suggested between 1.25 and 1.75 inches of precipitable water. Rain chances are in place Monday through Thursday which range from isolated to scattered storm coverage. The flow aloft is northwest. SPC suggest low predictability for severe weather but the strong winds aloft and dew points in the 60s suggest weather conditions could be active at times. The temperature forecast is cool with highs generally in the low to mid 80s; No 90s are predicted. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1243 PM CDT Fri Aug 2 2019 MVFR conditions will persist through mid afternoon across portions of southwest and north central Nebraska. There is also a scattered chance of showers and thunderstorms this afternoon and evening. Low cloud deck will gradually lift late afternoon into the evening. Areas of fog will develop across much of southwest and north central Nebraska after midnight. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Gomez
Hazardous weather outlook, Aug 2, 12:18 PM CDT, 1 hour 17 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 1218 PM CDT Fri Aug 2 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-031730- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1218 PM CDT Fri Aug 2 2019 /1118 AM MDT Fri Aug 2 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Scattered showers and thunderstorms are expected today into tonight. At this time severe weather is not expected. Locally heavy rainfall is possible this afternoon in Loup and Custer County which may lead to flooding. Areas of fog possible tonight across much of southwest, north central and central Nebraska. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. After a mainly dry weekend, storm chances return next week. Later forecasts will refine any severe potential. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Aug 2, 10:33 AM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1033 AM CDT FRI AUG 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM HEAVY RAIN 2 W BURWELL 41.78N 99.17W
08/02/2019 E3.00 INCH GARFIELD NE FIRE DEPT/RESCUE
FIRE CHIEF REPORTS 3 INCHES OF RAIN IN LESS THAN 1 HOUR.
&&
JGOMEZLocal storm report, Aug 2, 12:06 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1206 PM CDT FRI AUG 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM FLOOD 4 NW BURWELL 41.82N 99.19W
08/02/2019 GARFIELD NE EMERGENCY MNGR
WATER OVER THE ROAD ON HWY 6 BETWEEN THE CALAMUS RIVER
BRIDGE AND CALAMUS LAKE. REPORTS OF AT LEAST 12 INCHES OF
WATER OVER THE ROAD.
&&
JGOMEZThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:55 AM CDT | Areal Flood Advisory | LBF | Garfield, Holt | 2 hr |
| Aug 2, 9:22 AM CDT | Areal Flood Advisory | LBF | Garfield, Loup | 3 hr |
| Aug 2, 11:24 AM CDT | Areal Flood Advisory | LBF | Custer, Loup | 3 hr |
| Aug 2, 11:57 AM CDT | Flash Flood Warning | LBF | Custer | 9 hr |
| Aug 2, 2:22 PM CDT | Areal Flood Advisory | LBF | Custer | 3 hr |
| Aug 2, 2:58 PM CDT | Special Weather Statement | LBF | Rock | 47 min |
| Aug 2, 3:44 PM CDT | Special Weather Statement | LBF | Holt, Rock | 46 min |
| Aug 2, 4:29 PM CDT | Areal Flood Advisory | LBF | Garfield, Loup | 3 hr |
| Aug 2, 5:19 PM CDT | Special Weather Statement | LBF | Custer | 41 min |
Nearby
Flash Flood Warnings in Nebraska, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.